MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 48MM; PRSTHSS, HP, SM-CNSTRND, UNCMNTD, MTL/PLYMR, PRS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 48MM; PRSTHSS, HP, SM-CNSTRND, UNCMNTD, MTL/PLYMR, PRS
Model Number 71337648
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to dislocation.After the total hip replacement, the post-op x-rays showed that the liner didn't engage/ lock into the cup, it must have ¿popped¿ out.Explanted devices: liner, due to extensive damaged and the ball head as it was moving on the rim of the cup, also damaging it.
 
Additional Manufacturer Narrative
The associated devices, used in treatment, were returned and evaluated.Only the head and liner were returned.A visual inspection of the returned devices could not confirm the stated failure mode.The head and liner are heavily damaged from implantation / insertion / extraction.The devices were manufactured in 2019.The clinical / medical investigation concluded that only one photo of the damaged device and two pages of chart sticks were provided for review.Without the relevant clinical information, a thorough medical investigation cannot be rendered.Should any additional medical information be provided, this complaint will be re-assessed.A dimensional inspection was attempted but the devices were too damaged to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of the reported event could include improper surgical technique or device selection.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 48MM
Common Device Name
PRSTHSS, HP, SM-CNSTRND, UNCMNTD, MTL/PLYMR, PRS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9530077
Report Number1020279-2019-04631
Device Sequence Number2408346
Product Code MBL
UDI-Device Identifier03596010598479
UDI-Public03596010598479
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71337648
Device Catalogue Number71337648
Device Lot Number19AM15710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;